Alert archive / Georgia / Flood Watches in 2019

Flood Watch 4, NWS Atlanta, GA

December 21, 201975 counties in Georgia

NWS Atlanta, GA issued this flood watch at Dec 21, 2019, 2:52 PM EST for 75 counties in Georgia. It took effect at Dec 22, 2019, 7:00 AM EST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2019, 2:52 PM EST (19:52 UTC)
In effect from
Dec 22, 2019, 7:00 AM EST
Expired
Dec 23, 2019, 2:46 PM EST
In force
32 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 75 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Fulton County, GA, Glascock County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 56 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2599 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WGUS62 KFFC 211952
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
252 PM EST Sat Dec 21 2019


GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
220430-
/O.NEW.KFFC.FA.A.0004.191222T1200Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Carrollton, Douglasville, East Point, 
Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, 
Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, 
Dublin, Lumpkin, Americus, Cordele, and Vidalia
252 PM EST Sat Dec 21 2019

...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH TUESDAY
MORNING...

The National Weather Service in Peachtree City has issued a

* Flood Watch for North and Central Georgia.

* From Sunday morning through Tuesday morning

* Waves of moderate to heavy rainfall can be expected across much
  of north and central Georgia Sunday through early Tuesday
  morning. Rainfall totals will be highest along and south of 
  Interstates 85 and 20 with amounts averaging between two to four
  inches. Locally higher amounts will be possible. The heavy 
  rainfall could lead to flooding on areas creeks, streams and 
  rivers, as well as roadways and low lying areas. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
7 follow-up statements
104 
WGUS62 KFFC 220035
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
735 PM EST Sat Dec 21 2019


GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
221100-
/O.CON.KFFC.FA.A.0004.191222T1200Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Carrollton, Douglasville, East Point, 
Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, 
Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, 
Dublin, Lumpkin, Americus, Cordele, and Vidalia
735 PM EST Sat Dec 21 2019

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST SUNDAY THROUGH
TUESDAY MORNING...

The Flood Watch continues for

* North and Central Georgia.

* From 7 AM EST Sunday through Tuesday morning

* Waves of moderate to heavy rainfall can be expected across 
  much of north and central Georgia Sunday through early Tuesday 
  morning. Rainfall totals will be highest along and south of 
  Interstates 85 and 20 with amounts averaging between two to 
  four inches. Locally higher amounts will be possible. The 
  heavy rainfall could lead to flooding on areas creeks, streams 
  and rivers, as well as roadways and low lying areas. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
112 
WGUS62 KFFC 220810
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
310 AM EST Sun Dec 22 2019

GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
222100-
/O.CON.KFFC.FA.A.0004.191222T1200Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Carrollton, Douglasville, East Point, 
Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, 
Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, 
Dublin, Lumpkin, Americus, Cordele, and Vidalia
310 AM EST Sun Dec 22 2019

...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING
THROUGH TUESDAY MORNING...

The Flood Watch continues for

* North and Central Georgia.

* From 7 AM EST this morning through Tuesday morning

* Waves of moderate to heavy rainfall can be expected across much
  of north and central Georgia Sunday through early Tuesday
  morning. Rainfall totals will be highest along and south of
  Interstates 85 and 20 with amounts averaging between two to four
  inches. Locally higher amounts will be possible. The heavy
  rainfall could lead to flooding on areas creeks, streams and
  rivers, as well as roadways and low lying areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
076 
WGUS62 KFFC 221506
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
1006 AM EST Sun Dec 22 2019


GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
222315-
/O.CON.KFFC.FA.A.0004.000000T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Carrollton, Douglasville, East Point, 
Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, 
Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, 
Dublin, Lumpkin, Americus, Cordele, and Vidalia
1006 AM EST Sun Dec 22 2019

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flood Watch continues for

* North and Central Georgia.

* Through Tuesday morning

* Waves of moderate to heavy rainfall can be expected across much
  of north and central Georgia today through early Tuesday 
  morning. Rainfall totals will be highest along and south of 
  Interstates 85 and 20 with amounts averaging between two to four
  inches. Locally higher amounts will be possible. The heavy 
  rainfall could lead to flooding on areas creeks, streams and 
  rivers, as well as roadways and low lying areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
551 
WGUS62 KFFC 221943
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
243 PM EST Sun Dec 22 2019


GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
230345-
/O.CON.KFFC.FA.A.0004.000000T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Carrollton, Douglasville, East Point, 
Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, 
Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, 
Dublin, Lumpkin, Americus, Cordele, and Vidalia
243 PM EST Sun Dec 22 2019

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flood Watch continues for

* North and Central Georgia.

* Through Tuesday morning

* Waves of moderate to heavy rainfall can be expected across much
  of north and central Georgia today through early Tuesday
  morning. Rainfall totals will be highest along and south of
  Interstates 85 and 20 with several locations having already
  received one to two inches of rain with one to three inches of 
  rain still to come. Locally higher amounts will be possible. The
  heavy rainfall could lead to flooding on areas creeks, streams 
  and rivers, as well as roadways and low lying areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
711 
WGUS62 KFFC 230140
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
840 PM EST Sun Dec 22 2019


GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
231200-
/O.CON.KFFC.FA.A.0004.000000T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Carrollton, Douglasville, East Point, 
Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, 
Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, 
Dublin, Lumpkin, Americus, Cordele, and Vidalia
840 PM EST Sun Dec 22 2019

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flood Watch continues for

* North and Central Georgia.

* Through Tuesday morning

* Moderate to heavy rainfall continues across much of north and
  central Georgia tonight and is expected to continue through
  early Tuesday morning. Rainfall totals will be highest along and
  south of Interstates 85 and 20. Several locations have already
  received one to two inches of rain with one to three inches of
  rain in the forecast. Locally higher amounts will be possible. 
  The heavy rainfall could lead to flooding on areas creeks, 
  streams and rivers, as well as roadways and low lying areas. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
334 
WGUS62 KFFC 230909
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
409 AM EST Mon Dec 23 2019

GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
232000-
/O.CON.KFFC.FA.A.0004.000000T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Carrollton, Douglasville, East Point, 
Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, 
Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, 
Dublin, Lumpkin, Americus, Cordele, and Vidalia
409 AM EST Mon Dec 23 2019

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

The Flood Watch continues for

* North and Central Georgia.

* Through Tuesday morning

* Although some areas will see a break from the moderate rainfall
  this morning, additional rain will develop later today. This
  will lead to an additional 1 to 2 inches of rain across the area
  through Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
670 
WGUS62 KFFC 231946
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
246 PM EST Mon Dec 23 2019


GAZ023>025-027-031>039-042>062-066>076-078>086-089>098-102>113-
232100-
/O.CAN.KFFC.FA.A.0004.000000T0000Z-191224T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Carroll-Douglas-
South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-
Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-
Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-
Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-
Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee-
Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens-
Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-
Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Gainesville, Marietta, Atlanta, 
Lawrenceville, Athens, Carrollton, Douglasville, East Point, 
Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, 
Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, 
Dublin, Lumpkin, Americus, Cordele, and Vidalia
246 PM EST Mon Dec 23 2019

...FLOOD WATCH IS CANCELLED...

The Flood Watch for North and Central Georgia has been cancelled.
The heavier rain has pushed eastward with only light showers
lingering behind this afternoon and evening. As a result, the 
main threat of flooding has ended. However, continued runoff 
could result in some minor rises of creeks, streams, and low lying
areas.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 21, 2:52 PM EST, 0 minutes earlier.

Area forecast discussion, Dec 21, 2:52 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
252 PM EST Sat Dec 21 2019

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Sunday Night/...

A mid-level cut-off low pressure system currently sits in the
southern plains, and has been pumping robust amounts of moisture
into the Gulf states. This system will continue to dive towards the
southeast, interacting with the baroclinic boundary along the Gulf
coastline. The interaction of the two synoptic features will result
in the formation of surface low pressure with will quickly strengthen
as it feeds off the ingestion of warm, moist air from the Gulf.

With increased moisture flux combined with divergence and
deformation near the 500hPa level, a very efficient environment will
form for widespread rain production in the absence of any low-level
thermal instability. As the rain shield moves in this afternoon and
lingers in the area through early Tuesday, high rainfall
accumulations will occur across the area. Two to five inches of rain
is expected on average across the majority of north and central
Georgia, with the higher values expected in the southern and eastern
portions of the forecast area. However, where rain bands develop and
sustain for several hours, locally higher rainfall accumulations
over 6 inches will be possible. Therefore a Flood Watch as been
issued for areas along and south of the I-20 and I-85 corridors,
including the ATL metro, from 7AM Sunday through 7AM Tuesday.

Beginning Sunday, the surface low-pressure will be moving out of the
Gulf and is expected to move through southern Georgia Sunday night,
model guidance is showing a very tight pressure gradient setting up
across the southeastern states, with the GFS in particular showing a
12hPa gradient between the southwestern and northeastern corners of
the county warning area. This pressure gradient will yield strong
winds across the area, with sustained winds reaching up to and over
20-30 mph and gusts over 40 mph possible. The combination of heavy
rainfall and strong winds could prove to be severely impactful
around the forecast area with saturated soils enabling stronger
winds to down trees resulting in widespread damage and power
outages. As a result, a High Wind Watch has also been issued for the
majority of the forecast area between 1PM Sunday through 7AM Monday
morning.

Thiem

.LONG TERM /Monday through Saturday/...

Compared to the short term portion of the forecast, the long term
portion of the forecast will be fairly quiet.

Low pressure will continue to move offshore on Monday, with rain
chances ending from west to east. High pressure builds in for much
of the remainder of the week, but begins to move offshore by Friday
into Saturday as the next system approaches from the west.

Christmas Eve and Christmas Day continue to look dry with well above
average temps.

NListemaa

&&

.HYDROLOGY...

Soggy soils from recent rainy conditions and local creeks and
rivers are currently at normal to much above normal stream flow.
Rainfall totals this weekend into early next week should average
around 2 to 4 inches south of Interstates 20 and 85...with locally
higher amounts possible. As rainfall begins to accumulate through
the weekend, the ability for rivers to handle increased runoff
within the channel is suppressed and could quickly result in
flooding. In addition, with the expected rainfall amounts,
isolated flash flooding is possible.

Minor flooding of some of the larger creeks or rivers is likely with
the forecast storm total rainfall, especially as some of these
channels are already high from previous rainfall. Quickly
accumulating rainfall can produce widespread Minor flooding of
smaller, fast-responding creeks, and Moderate flooding cannot be
ruled out.

&&

.AVIATION...
18Z Update...
VFR flight conditions expected to continue into tonight as a large
rain shield begins to move into the forecast area. RA expected to
start at MCN/CSG between 19-23Z, and at ATL/AHN sites between
5-9Z. CIGS expected to slowly fall to MVFR, then IFR overnight.
MVFr expected at ATL around 08Z, and IFR CIGS by 15Z. VSBYs will
also drop with rain and surface saturation with guidance showing
1-2SM possible after 12Z tomorrow morning. Breezy and gusty winds
out of the ENE through the TAF period.

//ATL Confidence...18Z Update...
Medium to High confidence on all elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  48  43  54 /  60 100 100  80
Atlanta         42  48  45  55 /  90 100 100  70
Blairsville     40  50  42  56 /  50  90 100  70
Cartersville    43  51  45  55 /  80 100 100  70
Columbus        46  53  48  57 / 100 100 100  60
Gainesville     42  48  43  55 /  60 100 100  80
Macon           43  51  47  57 / 100 100 100  70
Rome            43  51  45  55 /  80 100 100  70
Peachtree City  42  49  45  55 / 100 100 100  70
Vidalia         47  55  52  61 /  90 100 100  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Sunday morning through Tuesday morning for the
following zones: Baldwin...Banks...Barrow...Bibb...Bleckley...
Butts...Carroll...Chattahoochee...Clarke...Clayton...Cobb...
Coweta...Crawford...Crisp...DeKalb...Dodge...Dooly...Douglas...
Emanuel...Fayette...Glascock...Greene...Gwinnett...Hall...
Hancock...Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Macon...
Madison...Marion...Meriwether...Monroe...Montgomery...Morgan...
Muscogee...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Peach...Pike...Pulaski...Putnam...Rockdale...Schley...
South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup...
Twiggs...Upson...Walton...Warren...Washington...Webster...
Wheeler...Wilcox...Wilkes...Wilkinson.

High Wind Watch from Sunday afternoon through Monday morning for
the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...
Bleckley...Butts...Carroll...Chattahoochee...Cherokee...Clarke...
Clayton...Cobb...Coweta...Crawford...Crisp...Dawson...DeKalb...
Dodge...Dooly...Douglas...Emanuel...Fayette...Floyd...Forsyth...
Glascock...Gordon...Greene...Gwinnett...Hall...Hancock...
Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...White...Wilcox...Wilkes...
Wilkinson.

&&

SHORT TERM...Thiem
LONG TERM....NListemaa
AVIATION...Thiem
Hazardous weather outlook, Dec 21, 2:52 PM EST, 0 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
252 PM EST Sat Dec 21 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
252 PM EST Sat Dec 21 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Rain will continue to increase in coverage and intensity across
north and central Georgia through Monday. No thunderstorms are
expected at this time. However, there is the potential for locally
heavy rainfall across much of the outlook area and a Flood Watch
has been issued for Sunday through early Tuesday morning.

In addition to the heavy rainfall, a High Wind Watch has been
issued. Northeast winds of 20 to 30 mph with gusts up to 45 mph
will be possible late Sunday afternoon through the overnight
areas. With saturated soils from heavy rains, downed trees and
powerlines will be likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 7:50 AM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox21 days
Dec 21, 2:52 PM ESTHigh Wind WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 80 more12 hr

Nearby

Flood Watches in Georgia, 2019Every flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.